View Full Version : acne from lamictal??


poe171717
02-03-07, 01:49 AM
i've been on lamictal for almost 3 months now, & wasn't having any problems w/it, but the past 3 weeks or so, i've been breaking out a lot. i've had some problems in the past w/acne, & have rosacea, but haven't had acne in a while.

from what i've been able to find, it sounds like it may be a side effect from the lamictal. has anyone else had this problem? and, could it be from the medicine even though i've been on it for 3 months, but the acne just started?

jeaniebug
02-03-07, 11:12 AM
i've been on lamictal for almost 3 months now, & wasn't having any problems w/it, but the past 3 weeks or so, i've been breaking out a lot. i've had some problems in the past w/acne, & have rosacea, but haven't had acne in a while.

from what i've been able to find, it sounds like it may be a side effect from the lamictal. has anyone else had this problem? and, could it be from the medicine even though i've been on it for 3 months, but the acne just started?
You know that skin rash is a bad side effect of lamictal, right? :eyebrow: You definitely need to get it checked by doctor. If it is an allergic reaction to the lamictal you need to stop taking it ASAP. Unfortunately, the skin rashes can be quite serious and (very rarely) can turn into some necrotic skin condition that can even be fatal. Not that I'm saying that is what it is, and don't want to scare the heck out of ya, but do call your doctor asap.

And look up the lamictal skin rash stuff on line. I hope everything turns out OK!

poe171717
02-04-07, 01:54 AM
You know that skin rash is a bad side effect of lamictal, right? :eyebrow: You definitely need to get it checked by doctor. If it is an allergic reaction to the lamictal you need to stop taking it ASAP. Unfortunately, the skin rashes can be quite serious and (very rarely) can turn into some necrotic skin condition that can even be fatal. Not that I'm saying that is what it is, and don't want to scare the heck out of ya, but do call your doctor asap.

And look up the lamictal skin rash stuff on line. I hope everything turns out OK!thanks jeaniebug! I did look up a lot of info on it after my dr prescribed it b/c I had heard about the skin rash stuff. but, I don't think (?) it's a rash. it's bascially acne, which unfortunately i'm familiar with :eek:. it's just that I haven't really had a problem w/acne for a while until the past few weeks. I looked up some info online last night, & it seems from other people's experiences that lamictal can cause acne flare-ups. ick! but, i'm definitely going to talk to my dr about it too.

jeaniebug
02-04-07, 02:25 AM
thanks jeaniebug! I did look up a lot of info on it after my dr prescribed it b/c I had heard about the skin rash stuff. but, I don't think (?) it's a rash. it's bascially acne, which unfortunately i'm familiar with :eek:. it's just that I haven't really had a problem w/acne for a while until the past few weeks. I looked up some info online last night, & it seems from other people's experiences that lamictal can cause acne flare-ups. ick! but, i'm definitely going to talk to my dr about it too.
I'm glad it seems to be regular acne. I mean I am not glad you have acne, but glad it is not an allergic reaction to the lamictal. :eyebrow: It still sucks though!! :faint:

Is the lamictal helping? Are you taking it as a mood stablizer or for something else? How much do you take? Just wondering! :D :D :D

poe171717
02-04-07, 11:31 PM
I'm glad it seems to be regular acne. I mean I am not glad you have acne, but glad it is not an allergic reaction to the lamictal. :eyebrow: It still sucks though!! :faint:

Is the lamictal helping? Are you taking it as a mood stablizer or for something else? How much do you take? Just wondering! :D :D :D
i've been taking it now for about 3 months. it probably took 5-6 weeks before I noticed a difference. i'm not bipolar, but have some depression/anxiety in addition to the ADD (yea!), so that's what my dr prescribed it for.

it was working pretty well, but lately I feel like i've been sliding backwards a little. but, overall, I think it really has helped. i'm not as moody as I used to be, & not as depressed. there are other things I need to address, so I know I can't blame the meds. I know they're not magic pills (although sometimes I wish they were! :D).